Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Glasgow, MT
NWS Glasgow, MT issued this special weather statement at Aug 26, 2021, 6:21 PM MDT for Petroleum County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 6:21 PM MDT (00:21 UTC)
- Expired
- Aug 26, 2021, 7:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Glasgow, MT
- Hail
- 0.75 in
- Wind
- 50
County Petroleum County, MT
The radar
The Billings radar (KBLX), 114 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
167
WWUS85 KGGW 270021
SPSGGW
Special Weather Statement
National Weather Service Glasgow MT
621 PM MDT Thu Aug 26 2021
MTZ021-270100-
Petroleum MT-
621 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southwestern
Petroleum County through 700 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Flatwillow, or 13 miles southwest of Winnett, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett, Flatwillow and Petrolia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4684 10863 4684 10861 4696 10861 4713 10822
4677 10813 4675 10863
TIME...MOT...LOC 0021Z 256DEG 20KT 4686 10856
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
RMB/GAHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:14 PM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 26, 2:14 PM MDT, 4 hours 7 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 214 PM MDT Thu Aug 26 2021 .DISCUSSION... A couple periods of showers and thunderstorms are expected to move through the area this evening then again late tomorrow (Friday). An upper trough approaching the area will be sending a couple upper disturbances through. Timing and lack of low level support may keep storms from getting too hairy today with the best chance over the SW zones through about 8 pm. The showers and diminishing thunderstorms will work their way east this evening but not exiting the Plentywood area till Friday morning. The next area of developing thunderstorms look to have more muscle. The timing looks better as they develop earlier tomorrow with some likely to be severe especially over the SE zones during the afternoon. Otherwise, much of the CWA should pick up at least a quarter of an inch of rainfall from both systems with areas in the NE zones picking up close to an inch. The upper trough will lift to the northeast Saturday but NW winds may be strong enough on the backside for a Lake Wind Advisory. Dry and warm conditions are expected Sunday-Monday before the next trough moves in for the next chance of showers. TFJ && .AVIATION... LAST UPDATE: 2000Z FLIGHT CAT: VFR then MVFR conds tonight. Showers and thunderstorms will move east this evening into the TAF sites. MVFR conds can be expected in the heavier storms at KGGW and KOLF with lowering ceilings expected at KSDY and KGDV tonight that briefly may reach IFR conditions. Skies gradually clear Friday morning with another round of showers/storms in the afternoon from the west. WINDS: E or SE 10-15 kts at KGGW with lighter speeds elsewhere. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, Aug 26, 4:45 PM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Glasgow MT
445 PM MDT Thu Aug 26 2021
MTZ021-262330-
Petroleum MT-
445 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southwestern
Petroleum County through 530 PM MDT...
At 444 PM MDT, Doppler radar was tracking a strong thunderstorm near
Winnett, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett and Tiegen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4723 10833 4700 10812 4689 10849 4701 10861
4706 10861
TIME...MOT...LOC 2244Z 237DEG 13KT 4701 10848
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NWS GlasgowLocal storm report, Aug 26, 5:26 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
526 PM MDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 6 ESE TIEGEN 47.02N 108.48W
08/26/2021 E1.25 INCH PETROLEUM MT PUBLIC
&&Local storm report, Aug 26, 5:40 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
540 PM MDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL WINNETT 47.00N 108.35W
08/26/2021 E0.88 INCH PETROLEUM MT LAW ENFORCEMENT
&&Local storm report, Aug 26, 6:17 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
617 PM MDT THU AUG 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 E WINNETT 47.00N 108.31W
08/26/2021 M1.00 INCH PETROLEUM MT LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL ON MT-200 2
MILES EAST OF WINNETT.
0555 PM FLOOD 2 E WINNETT 47.00N 108.31W
08/26/2021 PETROLEUM MT LAW ENFORCEMENT
SOME WATER COMING OUT OF A COULEE 2 MILES
EAST OF WINNETT.
&&Special weather statement, Aug 26, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Glasgow MT
621 PM MDT Thu Aug 26 2021
MTZ021-270100-
Petroleum MT-
621 PM MDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southwestern
Petroleum County through 700 PM MDT...
At 621 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Flatwillow, or 13 miles southwest of Winnett, moving
east at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett, Flatwillow and Petrolia Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4684 10863 4684 10861 4696 10861 4713 10822
4677 10813 4675 10863
TIME...MOT...LOC 0021Z 256DEG 20KT 4686 10856
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RMB/GAHThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:08 PM MDT | Areal Flood Advisory | GGW | Petroleum | 2 hr |
| Aug 26, 6:54 PM MDT | Areal Flood Advisory | GGW | Garfield, Petroleum | 2 hr |
| Aug 26, 6:56 PM MDT | Special Weather Statement | GGW | Petroleum | 64 min |
| Aug 26, 7:02 PM MDT | Special Weather Statement | GGW | Garfield | 58 min |
| Aug 26, 7:59 PM MDT | Areal Flood Advisory | GGW | Garfield | 92 min |
| Aug 26, 8:03 PM MDT | Special Weather Statement | GGW | Garfield | 57 min |
| Aug 26, 8:09 PM MDT | Special Weather Statement | GGW | Phillips | 51 min |
| Aug 26, 8:56 PM MDT | Special Weather Statement | GGW | Garfield | 34 min |
| Aug 27, 2:23 PM MDT | Special Weather Statement | GGW | Daniels | 37 min |
| Aug 27, 3:19 PM MDT | Special Weather Statement | GGW | Daniels | 26 min |
| Aug 27, 4:28 PM MDT | Special Weather Statement | GGW | Valley | 47 min |
| Aug 27, 4:35 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 42 min |
| Aug 27, 4:44 PM MDT | Special Weather Statement | GGW | Daniels | 31 min |
| Aug 27, 5:19 PM MDT | Special Weather Statement | GGW | Daniels | 26 min |
| Aug 27, 5:35 PM MDT | Special Weather Statement | GGW | Phillips | 25 min |
| Aug 27, 5:55 PM MDT | Special Weather Statement | GGW | Daniels | 35 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.